Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 29, 2001, 7:05 AM CST for Caldwell Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2001, 7:05 AM CST (13:05 UTC)
- Expired
- Nov 29, 2001, 10:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caldwell Parish, LA
The radar
The Ft Polk radar (KPOE), 132 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 418 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 291308 FFWSHV LAC021-291615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 705 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1015 AM CST * AT 705 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING INTO CALDWELL PARISH. HEAVY RAINS MAY FALL FOR OVER AN HOUR...AND PRODUCE OVER AN INCH OF RAIN IN SOME LOCATIONS. THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1015 AM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 4:10 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 29, 4:10 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 AM CST THU NOV 29 2001
UHHH...FLASH FLOOD WATCH EAST TEXAS LAKES AREA AND CENTRAL LA.
WINTER WEATHER ADVISORY SE OK TO CHEROKEE COUNTY TEXAS /SAME AS
ISSUED EARLIER/. SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY FOR
CENTRAL LA ZONES...PRIMANRILY FO RHAIL THREAT WITH VERY COLD TEMPS
ALOFT. ALL THIS DUE TO COLD STORM SYSTEM TO SWEEP THROUGH CWA TODAY.
ITS BEEN THE TOPIC OF DISCUSSION FOR SEVERAL DAYS NOW...AND ALL I
GOT TO SAY IS AFTER TODAY ITS GONE. COOL AND DRY UNTIL I/LL
INTRODUCE POPS TO DAY 6 AND 7. BACK TO WORK... 17
PRELIMS...
SHV 40/33/62/40/64 7000
MLU 43/33/62/41/64 7000
TXK 39/31/60/39/62 7000
TYR 40/31/63/44/64 6000
LFK 42/33/64/44/66 7000
.SHV...FF WATCH FOR MUCH OF N LA/E TX LAKES AREA TODAY...
...WINTER WX ADVSY FOR SE OK AND PARTS OF NE TX TODAY...The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:19 AM CST | Flash Flood Warning | SHV | Grant, LaSalle | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.